MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET WITH PAH; BLOOD COLLECTION SET, INVASIVE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET WITH PAH; BLOOD COLLECTION SET, INVASIVE
Catalog Number 368688
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® ultratouch¿ push button blood collection set with pah there was damage to the tubing, resulting in leakage in 6 devices.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: jka.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 07-oct-2025.Investigation summary: bd received one photo and 13 samples for investigation.The customer-provided photo displays several devices with a bent iv cannula and one device with the cannula retracted into the sample, but there is no evidence of tubing damage.The 13 returned samples underwent visual inspection for preactivation of the iv cannula; out of these, eight samples failed as the iv cannula was retracted into the sample.Additionally, the samples were visually inspected for bent iv cannula, with five samples failing due to a bent cannula.All 13 samples passed visual inspection for holes in the tubing, as no evidence of damage or holes was observed.Furthermore, 100 retained samples were visually inspected for preactivation of the iv cannula, and all samples passed, exhibiting an iv cannula that had not yet been retracted.Another visual inspection for bent iv cannula was performed on 100 retained samples, and all samples passed with no evidence of bent cannula.In addition, 30 retained samples underwent functional tests to assess device functionality, and all samples passed, showing no signs of damage, leakage, or holes in the tubing.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure mode: damaged.This complaint has been confirmed for the indicated failure modes: bent and preactivation.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET WITH PAH
Common Device Name
BLOOD COLLECTION SET, INVASIVE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
2018475186
MDR Report Key23310817
Report Number1024879-2025-01563
Device Sequence Number4851839
Product Code FPA
UDI-Device Identifier00382903686889
UDI-Public(01)00382903686889(10)432607
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K212724
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number368688
Device Lot Number4323607
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown